MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ COLONIC; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ COLONIC; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565110
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/09/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).According to the complainant, the suspect device has been implanted and is not available for return.If any further relevant information is received, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2017 that a wallflex colonic stent was implanted to treat a recto-sigmoidal colonic stenosis during a stent placement procedure performed on (b)(6) 2017.According to the complainant, during the procedure, the physician was able to release the stent.However, only the distal part of the stent was noted to have expanded.The physician decided to keep the stent implanted and the patient is scheduled for a colostomy procedure.Reportedly, the patient has been hospitalized.
 
Additional Manufacturer Narrative
Additional information received from the complainant on january 05, 2018 and january 10, 2018.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2017 that a wallflex colonic stent was implanted to treat a recto-sigmoidal colonic stenosis during a stent placement procedure performed on (b)(6) 2017.According to the complainant, during the procedure, the physician was able to release the stent.However, only the distal part of the stent was noted to have expanded.The physician decided to keep the stent implanted and the patient is scheduled for a colostomy procedure.Reportedly, the patient has been hospitalized.Additional information received on january 5, 2018.It was further reported that the stent was implanted to treat a benign symmetric rigid ring circumferential stenosis in the right sigmoid region which was at 8-cm by digital palpation.The stent remains implanted and the patient was scheduled for a colostomy procedure in the same week after stent placement.Reportedly, the stent was not removed due to patient¿s tortuous anatomy.Additional information received on january 10, 2018.Medical notes were received that reported that the symmetric rigid ring circumferential recto-sigmoidal colonic stenosis was caused by probable extrinsic pelvic infiltrative injury.During the stent placement procedure, it was not possible to cross the stenosis with a colonoscope.A gastroscope was used instead, and the stenosis was examined.It was noted to be an exophytic, irregular friable lesion of infiltrative aspect.The wallflex colonic stent was advanced to the lesion and deployed.It was noted by direct vision endoscopy that the distal end of the stent expanded; however, when the stent was examined, a ¿collapse¿ was noticed in the middle third and the stent did not expand without continuity of the lumen.After evaluation in recovery, there were indications that the patient was feeding.

Brand Name
WALLFLEX¿ COLONIC
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
100 boston scientific way
marlborough MA 01752
MDR Report Key7160464
Report Number3005099803-2017-03893
Device Sequence Number16495727
Product Code MQR
UDI-Device Identifier08714729456582
UDI-Public08714729456582
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K061877
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/19/2018
Device Model NumberM00565110
Device Catalogue Number6511
Device Lot Number0020094355
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/11/2017
Supplement Date Received by Manufacturer01/05/2018
Initial Report FDA Received Date01/03/2018
Supplement Report FDA Received Date01/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age80 YR